Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Adaptive methods for boundary integral equations: Complexity and convergence estimates


Authors: Wolfgang Dahmen, Helmut Harbrecht and Reinhold Schneider
Journal: Math. Comp. 76 (2007), 1243-1274
MSC (2000): Primary 47A20, 65F10, 65N38, 65R20, 41A55, 41A25
Published electronically: February 21, 2007
MathSciNet review: 2299773
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with developing numerical techniques for the adaptive application of global operators of potential type in wavelet coordinates. This is a core ingredient for a new type of adaptive solvers that has so far been explored primarily for PDEs. We shall show how to realize asymptotically optimal complexity in the present context of global operators. ``Asymptotically optimal'' means here that any target accuracy can be achieved at a computational expense that stays proportional to the number of degrees of freedom (within the setting determined by an underlying wavelet basis) that would ideally be necessary for realizing that target accuracy if full knowledge about the unknown solution were given. The theoretical findings are supported and quantified by the first numerical experiments.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 47A20, 65F10, 65N38, 65R20, 41A55, 41A25

Retrieve articles in all journals with MSC (2000): 47A20, 65F10, 65N38, 65R20, 41A55, 41A25


Additional Information

Wolfgang Dahmen
Affiliation: Institut für Geometrie und Praktische Mathematik, RWTH Aachen, Templergraben 55, 52056 Aachen, Germany
Email: dahmen@igpm.rwth-aachen.de

Helmut Harbrecht
Affiliation: Lehrstuhl für Scientific Computing, Christian-Albrechts-Platz 4, D-24098 Kiel, Germany
Email: hh@numerik.uni-kiel.de

Reinhold Schneider
Affiliation: Lehrstuhl für Scientific Computing, Christian-Albrechts-Platz 4, D-24098 Kiel, Germany
Email: rs@numerik.uni-kiel.de

DOI: http://dx.doi.org/10.1090/S0025-5718-07-01970-9
PII: S 0025-5718(07)01970-9
Keywords: Boundary integral equations, adaptive wavelet scheme, best $N$-term approximation, compressible matrices, adaptive hp-quadrature, complexity and convergence estimates.
Received by editor(s): March 24, 2005
Received by editor(s) in revised form: April 1, 2006
Published electronically: February 21, 2007
Additional Notes: This research was supported in part by the EEC Human Potential Programme under contract HPRN-CT-2002-00286, “Breaking Complexity”, and the SFB 401, “Flow Modulation and Fluid-Structure Interaction at Airplane Wings”, and by the Leibniz program funded by the German Research Foundation
Article copyright: © Copyright 2007 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia